Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffering with TB, on treatment, has dark yellow spot growing under left eye. Is it alarming?

my name is kishan omar , i belong to kanpur,up,india. my elder sister (26 years old) got the infectious disease T.B. , the doctor confirmed her after several tests, so now she is taking medicine properly in time as prescribed by doctor, but from past one week , a dark yellow spot is growing (like seed of sarso) in her left eye, i wanted to know about that, is that the thing to worry about or just the side effect of this disease. also i want to know about the precautions she should take to overcome this disease .
Asked On : Sat, 8 Sep 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Rheumatologist 's  Response
Hi Mr. Kishan Omar. To discuss and make it easy, i'll brief you in the following sections -
1) Tuberculosis is a very common disease in India, and can be very well cured if the prescribed drugs are taken religiously for an adequate duration of time of around 6-9 months depending on the organ affected. Usually 4 drugs Rifampicin, Isoniazid, Pyrazinamide and Ethambutol are prescribed initially for 2-3 months and then 2-3 drugs are prescribed for another 4-7 months. Side effects of drugs need to be monitored for, the most important of which is hepatitis, which manifests as loss of appetite, abdominal pain and jaundice if severe. So liver function tests need to be monitored frequently especially in the initial few months. And there is no specific precaution to be taken apart from these. Give her a good diet rich in proteins and calories. Pyridoxine 10-20mg/day supplements are essential to prevent side effects of isoniazid.
2) the eye lesion, dark yellow spot which you described is unliely due to the drugs which she takes for tuberculosis and this needs a more detailed description to know where and what it is, which is difficult for a layman to provide. Its better that you consult an Ophthalmologist at Kanpur itself for this.
Hope I have answered your queries. Thank you.
Answered: Fri, 4 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor